When should I call the doctor if my child is taking H.P. Acthar Gel?

Advertisement
Advertisement
You may need to call the doctor before, during and after your child is treated with H.P. Acthar Gel (also known as ACTH, corticotropin or repository corticotropin).
  • Call the doctor before treatment if your child has any of the following conditions: diabetes, heart problems, kidney problems, liver problems, thyroid problems, stomach or intestinal problems, convulsions or seizures, or has been exposed to someone with tuberculosis.
  • Call the doctor before or during treatment with H. P. Acthar Gel if your child has signs of an infection such as fever, vomiting, cough or diarrhea, or open cuts or sores that may be prone to infection. Also call the doctor if you know your child has been exposed to someone who is sick. Using H.P. Acthar Gel may lower your child's ability to fight off infection.

Call the doctor during treatment with H.P. Acthar Gel if:

  • your child shows signs of Cushing's syndrome including weight gain, body fat increase around the neck, a round "moon" face, skin thinning, stretch marks or bruising easily. Slowed growth rate and osteoporosis may be other symptoms that could take longer to develop.
  • your child is due to receive any vaccines. Some vaccines may not be effective if your child takes H.P. Acthar Gel, or side effects may be increased. Tell the doctor if anyone else in your home is receiving vaccines while your child is on H.P. Acthar Gel. 
  • your child has stomach pain, black or bloody stools, or has diarrhea or vomits blood. 
  • your child has mood changes, appears irritable or exhibits changes in behavior, seems depressed or has trouble sleeping. 
  • your child shows signs of allergic reaction including skin rash, face or mouth swelling, or trouble breathing.

  If you are slowly weaning your child off H.P. Acthar Gel per your doctor's instructions, call the doctor right away if your child appears weak, pale, loses weight or his appetite, or has stomach pain or fever.